MAUDE Adverse Event Report: ACCLARENT, INC. ACCLARENT AERA; EUSTACHIAN TUBE BALLOON DILATION DEVICE

ACCLARENT, INC. ACCLARENT AERA; EUSTACHIAN TUBE BALLOON DILATION DEVICE
Model Number EU061655
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2017
Type of Reportable Event Malfunction
Event or Problem Description
Surgeon was preparing the acclarent aera eustachian tube balloon catheter on the sterile back table to be sure device was functional.The staff and surgeon noted the balloon catheter was bent and the balloon ruptured when the surgeon began to fill the balloon.Company was notified immediately after the case about the defect.Manufacturer response: for eustachian tube balloon dilation device, acclarent aera (per site reporter) manufacturer was notified and send in a replacement device.Rep will pick up next time at our facility.

Brand Name
ACCLARENT AERA
Common Device Name
EUSTACHIAN TUBE BALLOON DILATION DEVICE
Manufacturer (Section D)
ACCLARENT, INC.
33 technology dr.
irvine CA 92618
MDR Report Key6935196
Report Number6935196
Device Sequence Number16475072
Product Code PNZ
UDI-Device Identifier10705031230880
UDI-Public(01)10705031230880
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/18/2017
Report Date (Section F) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/04/2018
Device Model NumberEU061655
Device Catalogue NumberEU061655
Device Lot Number160505B-PC
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Device Age1 DY
Event Location Hospital
Date Report to Manufacturer09/18/2017
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DEVICE WAS ON THE STERILE BACK TABLE OF THE SURGIC; NO OTHER THERAPIES
Patient Age38 YR
Date Report Sent to FDA09/18/2017